Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Milwaukee, WI

August 28, 2021Sauk County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Aug 28, 2021, 2:10 AM CDT for Sauk County, Wisconsin. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2021, 2:10 AM CDT (07:10 UTC)
Expired
Aug 28, 2021, 3:00 AM CDT
In force
50 min
Issued by
NWS Milwaukee, WI
Hail
0.25 in
Wind
40

County Sauk County, WI

The radar

The La Crosse radar (KARX), 104 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
552 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

286 
WWUS83 KMKX 280710
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
210 AM CDT Sat Aug 28 2021
 
WIZ056-280800-
Sauk WI-
210 AM CDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of central Sauk County
through 300 AM CDT...

At 210 AM CDT, Doppler radar was tracking a strong thunderstorm near
Richland Center, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Reedsburg, Plain, Bluffview, North Freedom, Rock Springs, Loganville,
Lime Ridge and Hill Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4349 9019 4358 8982 4328 8975 4323 9019
TIME...MOT...LOC 0710Z 251DEG 33KT 4337 9029 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

STUMPF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 27, 10:05 PM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Aug 27, 10:05 PM CDT, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1005 PM CDT Fri Aug 27 2021

.UPDATE...
(Issued 1000 PM CDT Fri Aug 27 2021)

Chances for severe are waning for southern Wisconsin as the
environment is capping this evening. Still, PWATs are high and
850mb moisture transport is increasing and shifting eastward.
There will be heavy rain potential overnight, mainly through
central WI as the moisture flux overruns the warm front as it
lifts north.

CMiller

&&

.SHORT TERM...
(Issued 259 PM CDT Fri Aug 27 2021)

Tonight and Saturday:

The frontal boundary has gradually moved northward and has
stalled across central Wisconsin this afternoon. There will be
chances for additional thunderstorms this evening into the
overnight hours across central Wisconsin. While confidence has
increased throughout the day on timing, there is still some
uncertainty with location and intensity. A 30 to 45 kt LLJ is
expected to set up across western Wisconsin this evening. With the
southerly winds across southern Wisconsin, there has been a
strong moisture transport throughout the day that has kept temps
and dewpoints with in 10 degrees of each other. The LLJ and the
convergence along the frontal boundary should be enough to
generate multiple round of thunderstorms overnight. Heavy rainfall
will continue to be likely with any thunderstorm activity through
the overnight hours.

The potential for any severe weather this evening will be
conditional on orientation of the frontal boundary and the
direction/intensity of the LLJ. If the LLJ and frontal boundary
are parallel to each other this will become more of a heavy rain
and training thunderstorm situation. The current set up of the
front and expected LLJ will have a decent amount of shear in the
low levels this evening. Which could produce some strong/severe
thunderstorms. The main hazards look to be strong winds. Given the
strong low level shear there will be a small chance for a brief
tornado as well.

By Saturday, conditions are expected be drier during the daytime
hours. The approaching cold front has slowed down considerably
today across the northern Plains, which has delayed its arrival in
Wisconsin. Showers and Thunderstorms are looking more likely
during the overnight hours Saturday into Sunday. Heat will also be
a concern for Saturday with high temperatures expected to climb
into the low 90s.

Patterson

&&

.LONG TERM...
(Issued 259 PM CDT Fri Aug 27 2021)

Sunday through Monday:

Will continue thunder threat on Sunday, ending Sunday evening as
main cold front sweeps across southern WI. Short term guidance in
reasonable agreement on moderate mid-level short wave moving
through western Great Lakes on Sunday with enhanced synoptic lift
from right entrance region of upper jet over central WI, possibly
grazing southern WI. With dewpoints expected in the low to mid
70s, SBCape should rise above 2K joules on Sunday, however low
level shear looks to remain less than 30 kts. So can't rule out
some strong to severe storms forming along the front. Building
high pressure and west to northwest winds should usher less humid
and more stable conditions across southern WI Sunday night, which
should linger through Monday.

Monday Night through Friday:

A mainly quiet period is expected for most of this time as mostly
zonal to west-northwest steering winds keeps an active frontal
boundary and deeper moisture to the south of Wisconsin. There is a
small chance for showers and t-storms affecting parts of the area
on Tuesday as a mid-level short wave trof will be skirting the
Upper Midwest and may affect southern WI. There remains
considerable uncertainty as the GFS and GEM are farther southwest
and weaker with this wave.

In addition, tropical system moving from the Gulf of Mexico will
blend with this front to focus heavy rainfall across the southeast
CONUS. Still expect lower humidity and slightly cooler, more
seasonal temps for much of the period as well.

Kavinsky

&&

.AVIATION...
(Issued 1005 PM CDT Fri Aug 27 2021)

VFR cigs will persist overnight with some drop in vis to MVFR or
lower where thunderstorms occur. Thunderstorms will be more
likely over central Wisconsin where some southerly moisture
transport will overun a warm front. Winds will stay southerly
overnight and become southwesterly during the day tomorrow with
modest gusts.

CMiller

&&

.MARINE...
(Issued 259 PM CDT Fri Aug 27 2021)

A weak warm front is located across the central Lake Michigan this
afternoon. This front will continue to gradually lift north later
this evening into the overnight hours. Stronger will will continue
to be possible across the far northern portions of the Lake into
tonight. As the warm front surges northward, winds will shift to
south to southwesterly behind it.

A cold front is expected to arrive Sunday afternoon/evening.
Thunderstorms and showers will continue to be possible across the
lake through Sunday. Winds will become weatherly then northerly
behind the front heading into Tuesday. Stronger northeast winds
may develop Tuesday/ Tuesday night in response to a stronger area
of high pressure building south into the upper Great Lakes Region.

Patterson

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 27, 4:32 PM CDT, 9 hours 38 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
432 PM CDT Fri Aug 27 2021

WIZ046-047-051-052-056>060-062>072-282145-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
432 PM CDT Fri Aug 27 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms will continue this evening across southern
Wisconsin. A few storms will be strong to severe and pose a
threat for damaging winds and large hail. Heavy rain will
accompany any shower or thunderstorm activity.

An Air Quality Alert for Ozone has been issued by the Wisconsin
Department of Natural Resources until 11 pm this evening for
people living in the counties of Kenosha, Racine, Milwaukee,
Ozaukee, Sheboygan, Walworth, Washington and Waukesha.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Heat index values will flirt with 100 degrees in spots, mostly
along and just north of the Wisconsin and Illinois stateline
Saturday.

Additional rounds of thunderstorms remain possible over the
weekend, especially Saturday night through Sunday evening as a
cold front drops southeast across central and southern Wisconsin.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Today and Tonight.

LMZ643>646-282145-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
432 PM CDT Fri Aug 27 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Scattered thunderstorms will continue into this evening, and
possibly the overnight hours, mainly near and north of the Port
of Milwaukee.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Chances for thunderstorms are forecast at times through the
weekend.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-282145-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
432 PM CDT Fri Aug 27 2021

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Tonight

Thunderstorms are expected at times tonight, especially over the
northern half of Lake Michigan.

East winds today into tonight may gust up to 30 kts across far
northern Lake Michigan.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Chances for thunderstorms are forecast at times through the
weekend.

www.weather.gov/mkx

MBK

In the hours before

Special weather statement, Aug 27, 10:21 PM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1021 PM CDT Fri Aug 27 2021

WIZ051-052-280415-
Sheboygan WI-Fond Du Lac WI-
1021 PM CDT Fri Aug 27 2021

...Strong thunderstorms will impact portions of northeastern Fond du
Lac and northern Sheboygan Counties through 1115 PM CDT...

At 1021 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brillion to near Valders to near Chilton
to 7 miles west of St Anna. Movement was east at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sheboygan, Howards Grove, Elkhart Lake, Mount Calvary, St. Cloud,
Calvary, Haven, Marytown, Johnsburg and Johnsonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4385 8839 4394 8825 4394 8817 4389 8816
      4389 8774 4381 8773 4377 8770
TIME...MOT...LOC 0321Z 278DEG 16KT 4423 8805 4409 8797 4399 8808 4392
8827

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KUROSKI
Special weather statement, Aug 28, 2:03 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
203 AM CDT Sat Aug 28 2021

WIZ057-058-280730-
Dodge WI-Columbia WI-
203 AM CDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of southeastern
Columbia and west central Dodge Counties through 230 AM CDT...

At 202 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fall River, or 7 miles west of Columbus, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Beaver Dam, Columbus, Fall River, Fox Lake, Otsego, Lowell,
Doylestown, Danville, South Beaver Dam and Leipsig.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4356 8892 4334 8878 4330 8891 4329 8898
      4328 8901 4328 8923 4341 8930
TIME...MOT...LOC 0702Z 247DEG 31KT 4336 8917

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

STUMPF
Special weather statement, Aug 28, 2:10 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
210 AM CDT Sat Aug 28 2021

WIZ056-280800-
Sauk WI-
210 AM CDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of central Sauk County
through 300 AM CDT...

At 210 AM CDT, Doppler radar was tracking a strong thunderstorm near
Richland Center, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Reedsburg, Plain, Bluffview, North Freedom, Rock Springs, Loganville,
Lime Ridge and Hill Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4349 9019 4358 8982 4328 8975 4323 9019
TIME...MOT...LOC 0710Z 251DEG 33KT 4337 9029

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

STUMPF

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 10:21 PM CDTSpecial Weather StatementMKXCalumet54 min
Aug 28, 2:03 AM CDTSpecial Weather StatementMKXColumbia27 min
Aug 28, 3:26 AM CDTSpecial Weather StatementMKXIowa49 min
Aug 28, 2:34 PM CDTSmall Craft AdvisoryMKX25 hr
Aug 28, 3:00 PM CDTSpecial Weather StatementMKXKenosha, Milwaukee, Racine, Walworth60 min
Aug 28, 4:53 PM CDTSpecial Weather StatementMKXWalworth52 min
Aug 28, 5:03 PM CDTSpecial Weather StatementMKXWaukesha42 min
Aug 28, 5:32 PM CDTAreal Flood AdvisoryMKXMilwaukee, Ozaukee, Waukesha118 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.